MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI KIT: 8.5 FR X 10 CM ANTIMICROBIAL; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PSI KIT: 8.5 FR X 10 CM ANTIMICROBIAL; CATHETER INTRAVASCULAR THERAPE
Catalog Number CDA-29803-1A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "on the weekend, we had to put a central line in someone and the guide wire in two of the packs were kinked, one was kinked while inside the patient and the whole thing needed to be removed in order to get it out and they had to go to a different site all together." the patient's current condition is reported as "fine".Associated mdr number: 9680794-2024-00794.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire and lidstock for analysis.Signs of use were observed.The dilator was not returned as part of this complaint.Visual analysis revealed that the guide wire was kinked towards the distal j-bend.Other locations of offset coils were also observed.This resulted in the j-bend to be misshapen.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.The guide wire length measured 456mm, which is within the specification limits of 450mm-458mm per the guide wire product drawing.The guide wire outer diameter measured 0.85mm, which is within the specification limits of 0.838mm-0.877mm per the guide wire product drawing.The guide wire was inserted through a lab inventory 8.5 fr dilator (inner diameter measured 0.063").Minor resistance was encountered at the location of the kinking; however, the guide wire was able to pass.Performed per ifu statement, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin".Functional analysis could not be performed on the dilator involved with this complaint as it was not returned.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or sheath/dilator assembly as this can lead to vessel perforation , bleeding, or component damage".The ifu also states, "do not apply excessive force in placing or removing guidewire, dilator, or sheath.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report of a kinked guide wire was confirmed through complaint investigation.Visual analysis revealed that the guide wire was kinked towards the distal end.The guide wire met all relevant dimensional and functional requirements, and a device history record review did not reveal any defects or anomalies.The appearance of the damage seems consistent with undue force applied during insertion; however, a full analysis could not be performed on the dilator as it was not returned.Therefore, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Corrected data: section d.1.-brand name corrected to arrow psi kit: 8.5 fr x 10 cm antimicrobial.Section d.4.-catalog# corrected to cda-29803-1a.Section d.4.-lot# corrected to 33f23c0785.Section d.4.-expiration date corrected to (b)(6) 2025.Section d.4.-udi# corrected to (b)(4).
 
Event or Problem Description

Brand Name
ARROW PSI KIT: 8.5 FR X 10 CM ANTIMICROBIAL
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20029139
Report Number9680794-2024-00792
Device Sequence Number7363732
Product Code FOZ
UDI-Device Identifier00801902099426
UDI-Public(01)00801902099426(11)230516(17)250420(10)33F23C0785(21)
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/20/2025
Device Catalogue NumberCDA-29803-1A
Device Lot Number33F23C0785
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer09/10/2024
Not provided
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/11/2024
09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.; NONE REPORTED.
Patient SexUnknown